MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL ASD; INC. PORTEX ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/166/075
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that the cuff to a smiths medical portex® endotracheal tube was noted to not maintain air pressure and a leakage was confirmed.Subsequently, a trach tube change out was performed.There were no reported adverse effects.
 
Additional Manufacturer Narrative
One portex® endotracheal tube from p/n 100/166/065 with lot number reported as unknown was received in used condition without its original packaging.The returned sample was visually inspected at a distance of 12" to 16" and normal conditions of illumination; no discrepancies were observed.The returned sample was inflated using a syringe and the product was submerged under water in order to detect any leakage; leakage was observed coming out from a tear in the cuff.Relevant documents were reviewed and deemed adequate and correct with respect to testing and inspection activities.The most probable cause is that the cuff was damaged after it left the manufacturing facilities due to the product being 100% leak tested.

Brand Name
PORTEX ENDOTRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis,, mn
MDR Report Key9946664
Report Number3012307300-2020-02767
Device Sequence Number11621874
Product Code BTR
UDI-Device Identifier15019315054099
UDI-Public15019315054099
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number100/166/075
Device Catalogue Number100/166/075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date06/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;